Sulfasalazine : Has anyone had dry eyes while taking... - NRAS

NRAS

33,865 members42,021 posts

Sulfasalazine

Murraymint49 profile image

Has anyone had dry eyes while taking sulfasalazine. I am on my 4th week 4 tablets a day . And I find that my eyes feel dry ,or will this settle down

9 Replies

I take sulphasalazine and I have dry eyes but I’ve always blamed the RA rather than the drugs. When it started I saw my GP (who also worked part time in the eye clinic at the hospital) he said the linings of tear ducts are very similar to synovial lining so are often affected. He prescribed eye drops which I use whenever my eyes feel scratchy. They really helped.

Murraymint49 profile image
Murraymint49 in reply to bpeal1

Thanks for your reply I started using eye drops wich does help

bpeal1 profile image
bpeal1 in reply to Murraymint49

Sorry I know I wasn’t overly helpful! The eye drops I use are called Hylotear. They are quite expensive but luckily my GP added it to my repeat prescription. A bottle lasts 6 months too which is better than a lot of eye drops.

Murraymint49 profile image
Murraymint49 in reply to bpeal1

Thankyou I will try them

I have same problem. I use hyloforte drops prescribed by GP.

Actually it's Hylo-Forte.

I have the dry eyes too but just use the drops. The dry eyes are worth it for the help Sulpha gives. Good luck

Hi murraymint 49 when I started my eyes were the same but after a while they settle down and only get it a few times now I'm on 7 tabs daily and been on for about 6 years regards Billy

Thankyou for your reply .

You may also like...